MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ANTHOLOGY SO POR PL HA SZ 6; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. ANTHOLOGY SO POR PL HA SZ 6; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 71357006
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/23/2013
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient had a total hip arthroplasty on (b)(6) 2013 and 2 months later, the stem was confirmed which had subsided.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.The clinical/medical team concluded, (b)(6) based on the limited information provided and without the return of the device for evaluation the root cause of the reported component subsidence cannot be determined.(b)(6) the lack of bone ingrowth on the proximal aspect of the stem would allow for migration which over time would put fatigue on the stem causing the fracture.However based on the limited information and without the return of the device for evaluation the root cause of the fractured femoral prosthetic stem cannot be determined.The future impact to the patient beyond the revisions cannot be determined.No further clinical assessment is warranted.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed batch.Without the actual device involved our investigation cannot proceed.If the device or new information is received in the future, the complaints can be re-opened.No further actions are being taken at this time.

Brand Name
ANTHOLOGY SO POR PL HA SZ 6
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8634428
Report Number1020279-2019-02032
Device Sequence Number11248267
Product Code JDI
UDI-Device Identifier03596010559494
UDI-Public03596010559494
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K052792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2013
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/06/2023
Device Catalogue Number71357006
Device Lot Number13FM08121
Initial Date Received by Manufacturer 05/02/2019
Supplement Date Received by Manufacturer05/02/2019
Initial Report FDA Received Date05/22/2019
Supplement Report FDA Received Date10/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age61 YR